I'm 40 with a history of pms/pmdd and pcos. Had a total vag hysterectomy ( both ovaries removed) 2 weeks ago. I feel I made a mistake having a total. I thought the hormones could be replaced, but my gyn says I don't need progesterone because I don't have a uterus. I use a rx spray estradiol.But, I thought my probs were due do estrogen dominance. (depression,facial hair growth,acne, high cholesterol, high insulin,weight gain upper body, too much testosterone,breast cysts and probably ovarian cysts). I lost 100 pounds from a gastric bypass but am still about 50 pounds overweight. Do fat cells secrete estrogen? Do I even need estrogen replacement? I used a bioidentical progesterone cream in the past. I was on Yaz birth control before the surgery. Without that I was practically psychotic.I am more miserable now than before surgery. I cry A LOT. My family is sick of me and I am sick of me. My doctor doesn't explain things. Will excercise/supplements etc be enough?Where can I turn for info? Please help
Sorry you are feeling so miserable. The reason you don't need progesterone is because that hormone basically protects the uterine lining from overgrowth. Since you don't have a uterus, no need for that. Now this is not to say you don't need estrogen. I too had a total hysto, both ovaries and an appendectomy on the 15th of Oct. I was a psycho too. For 2 weeks after my surgery, I couldn't stand myself. I cried, got mad had flashes...ugh. I was miserable. I am now on estrogen replacement, bioidentical estrogen and Im sooooo much better. It takes alittle while to tweak the dose but it is so much better. Fat cells do produce estrogen, but it is not the most effective estrogen so I would say you need some replacement. I hope this helps. We have all been through this.
Let us know how you make out
Please check out my post (on hysterectomy) that I wrote to Allgirl. I know Laney would agree with the recommendation of the books I mentioned in that post. There is help... try not to let it overwhelm you. If you don't have ovaries, the progesterone will do nothing for you ... it may even do things for you in the opposite fashion than what you would expect. Sorry.. that came out funny. I was on Progesterone for years, but went off about half a year ago and have never felt better... well, at least I am aiming for optimal health. I use the Vivelle patch (Estradiol) and would not be without it. I use Testosterone, too.
Vliet's book, "Screaming to be Heard" addresses the things of which you speak.. also explains why some birth control pills are more helpful than others.. but also suggests using the bioidentical route for hormone replacement (which it sounds like you are doing anyway). I don't know anything about the spray... I do love my patch. Hysterectomy in 2000.
Take care and I hope you start to feel better soon. Try to pick up the book.. ordering may be the only way though since it is an older book.. but the website for this doctor who wrote the material still supports all that she wrote about, meaning that the information has not changed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.